By: James E. DelGenio MS, LCPC
The Family Institute at Northwestern University
Relapse Warning Signs of reoccurring Depression
Be aware of relapse warning signs and symptoms. When one is taking medication as prescribed by the doctor, symptoms are largely under control and the client is stable. The reappearance of certain symptoms is an indication that the medication may need to be adjusted, reevaluated or changed. These symptoms may also be an indication that the medication is no longer being taken as prescribed or alcohol and substance use is interfering with the effectiveness of the medication.
These symptoms include:
• Thoughts about hurting oneself or others
• Changes in one’s sleep/wake cycle, especially little or no sleep
• Inability to concentrate, rapid speech, skidding from subject to subject
• Rapid mood fluctuations, mania, or depression
• Poor judgment, risky behavior, or lack of insight into one’s own behavior
These symptoms are reflected by poor daily functioning, lack of motivation, loss of interest and conflict. These are considered to be active symptoms and usually are caused by non-compliance with medication and use of alcohol or drugs. In many instances, the medication may need to be changed or the dosage adjusted by the doctor. This may also reflect the need for family members to monitor medication compliance and alcohol/drug usage. Relapse warning signs should be reported to the doctor and therapist immediately. Don’t wait!
Now I can work via Zoom with anyone, anywhere in the Illinois and it may still be covered by BCBS Insurance. Check with your BCBS representative. Call James E. DelGenio MS, LCPC, Senior Staff Therapist at The Family Institute at Northwestern University, 847-733-4300 Ext 638.
http://takenotelessons.com Effective online, one on one, SAT, ACT, GRE, standardized test preparation, via face time or skype.
Disclaimer: This material is meant to be used in conjunction with psychiatric treatment, medication, if necessary, and supportive therapy. Always share this material and your questions about this material with your doctor and therapist.